We are 144,874 members in 73 forums discussing 114,700 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Tamoxifen and nausea?

Topic: Tamoxifen and nausea?

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Sep 12, 2007 03:33PM, edited Sep 12, 2007 03:33PM by lisettemac

lisettemac wrote:

Anyone else feel a low-grade nausea while on Tamoxifen?  I switched to taking my pill at night, on a full stomach, but I can't seem to shake the nausea.  Of course, it isn't as bad as the AC, but I can't go through 5 years like this!!

Log in to post a reply

Posts 1 - 11 (11 total)

Log in to post a reply

Sep 12, 2007 04:28PM jinky wrote:

When i started the tamoxifen i had nausea for 3 the first three weeks only.....bc hugs  carolns 

age 2, grade 1, 4 chemo, 5 yrs tamoxifen, femara 48mts, preventative mastectomy 2005

Dx 4/30/2002, ILC, 2cm, Stage II, Grade 1, 1/11 nodes, ER+/PR+, HER2-
Log in to post a reply

Sep 12, 2007 05:18PM althea wrote:

I'm almost 2 years into tamoxifen and I had a queasy stomach again today.  At first I thought it was residual effects from chemo, but I finished that in June 2005.  For me, it seems worse in the summer when the blistering heat comes along.  It also comes around when I increase my activity.  It's so hard to get 'over' cancer when the medicine makes me feel so crappy. 

Listen with a questioning ear. quote from George Ohsawa, founder of macrobiotics

Dx 12/22/2004, ILC, 5cm, Stage II, Grade 1, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Sep 12, 2007 05:22PM minkyfloss wrote:

luckily i escaped the nausea but got hot flushes ten fold! yikes if its not one thing you get you can be sure its another!

Log in to post a reply

Sep 13, 2007 10:06AM Bren-2007 wrote:

I was initially started on Arimidex, which lasted about a week.  The nausea was horrible.  If you've ever been seasick, it was exactly like that 24/7.  After a break of 2 weeks I was started on Tamoxifen 10 mg a.m. and 10 mg p.m.  I took both doses with food.  I have been nauseous for the 4 weeks I've been on it (along with hot flashes, etc. which I can tolerate).  I saw my med onc a couple of days ago and he suggested only taking 10 mg a night for the next few weeks to slowly get my body adjusted to it.  We'll see how it goes.  I can take the other SE's, but not the constant nausea. 

Good luck to you.  Let us know how you're feeling,

Brenda

Log in to post a reply

Sep 16, 2007 12:44AM san4850 wrote:

My friend's sister took tamox for about 3 months.  She said it felt like morning sickness.  She's premenopausal.  She decided to get the other breast removed because she didn't want to continue taking tamox for 5 years.  I've never had a problem with nausea so far, and I've been on it for a little over 4 months now.  I'm premenopausal.  I guess we're all different.

Log in to post a reply

Sep 25, 2007 04:51PM Darlyann wrote:

For the last several weeks I have dealt with afternoon/early evening nausea and I have been on tamoxifen for a little over a year.  During this time I have also been getting a lot of aches/pains/joint stiffness.  Sometimes it just hurts to be touched.  I had chemo and radiation last year (ended in June) and thought maybe it is long term side effects.  Does anyone else have these things happening to them?  I feel like a 46 year old in a 100 year old body!

Log in to post a reply

Sep 25, 2007 06:22PM Bren-2007 wrote:

I finally quit taking the Tamoxifen about a week ago. After 6 straight weeks of constant nausea and GI problems, I just couldn't do it anymore. I could manage the hot flashes and muscle aches/spasms, but not the chronic nausea and vomitting.  I had the same reaction to Arimidex.  I'll wait until early November when I see the onco again and see about taking an anti-nausea medication and try either Arimidex or Tamoxifen again.  I don't want to give up on HT just yet.  If we can't manage the SE's, I guess I'll just have to let it go and be extra vigilant with my check-ups.

Brenda

Log in to post a reply

Sep 25, 2007 06:45PM dlsuniversal wrote:

This message is for BinVA and anyone else with severe nausea because of the Tamoxifen. 

I started taking Tamoxifen in May (2007) and had the night sweats and extreme (EXTREME) nausea.  I called my oncologist about 4 weeks ago to tell him I was going to stop taking the Tamoxifen because of the nausea.  He gave me a prescription for Nexium.  It has worked miracles for me.  I have been taking it every day for four weeks now and felt SLIGHT nausea for only one day (not bad at all).  PLEASE call your oncologist and see if he can prescribe something for the nausea (also, no side effects from the Nexium).  They CAN give you something . . .

Denice

Log in to post a reply

Oct 19, 2011 08:35PM clanqc wrote:

I am a 5 year breast cancer survivor on my 4th year of tamoxifen.  I have nausea every day; but I am also on other drugs, so not sure which one is the worst.  I appreciate this blog, because after reading how others have the nausea, I am going to call my doc tomorrow for something that works for nausea as nausea is a real DOWNER for me...cant get hardly anything done.  Sue

Log in to post a reply

Mar 15, 2012 09:20AM YoungOldMe wrote:

 I am in menopause, in my early 60s. I started tamoxifen with 10 mg in the morning and 10 at night, my choice to avoid taking a large amount. I had no problems. But I was keeping the bottle out on the counter so I wouldn't forget to take my pill. This felt tacky! My onc suggested the 20 mg once daily, so I tried it. I was fine for over a year taking it in the morning on an empty stomach, first thing. Then I had a few mornings with nausea. It didn't take long to pin it on the tamoxifen! I started taking it with food, and that worked. So I knew it had been the tamoxifen causing the nausea. This has been fine for about another year, but lately I am getting a little nausea in the morning, especially if I don't take the pill immediately during breakfast. Meanwhile, I had my healthy ovaries removed recently during a surgery for pelvic prolapse, because ALL the docs said to take the ovaries out. (It is kind of nice to not have to take the ultrasound test and worry waiting for those results any more.)  I am thinking it's not the tamoxifen so much as how it interacts with your estrogen/bloodstream. The nausea may be kind of like the nausea some of us sometimes feel right before a hot flash - where the body is searching for estrogen (maybe not scientific, but that's how I think of it).  I'm concerned that the nausea has been sort of creeping up with time rather than my body getting used to the medicine and having the nausea disappear. Sometimes I think my body doesn't want tamoxifen any more, especially with the ovaries gone and so very little estrogen in me. The nausea doesn't happen every day. I am beginning to experiment with taking the pill exactly in the middle of the meal, rather than a few minutes after. As some of you said, it's annoying that the cancer therapy and other aspects go on and on. But then, how scary will it be to go off the tamoxifen in a couple of years? I already told my doc I will feel less safe when we stop having appointments.
Log in to post a reply

Mar 15, 2012 11:18AM Pegs wrote:

yes i have nausea every day, i take my tam. 1 in the morning and 1 at night due to other side effects, i really don't see any difference.  i stopped taking it the beginning of this month since i am having surgery in april, and i am just starting to not feel the nausea, i guess it stays in your system for a while.  i have been on and off it for a year or so, so to be nauseated for 4 more years doesn't sound like much fun, does it.  this bs this cancer puts us through is terrible.

Dx 5/4/2010, ILC, 5cm, Stage IIb, 0/7 nodes, ER+/PR-, HER2-